Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 13, 2020, 9:51 AM CDT for 4 counties in Tennessee. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2020, 9:51 AM CDT (14:51 UTC)
- Expired
- Sep 13, 2020, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 10:18 AM CDT | FLASH FLOOD | Mount Pleasant, TN | SEVERAL ROADS BECOMING FLOODED AND ARE BEING CLOSED. |
| Sep 13, 11:05 AM CDT | FLASH FLOOD | 4 Ssw Mount Pleasant, TN | MULTIPLE WATER RESCUES FROM HOMES AT WEST SHEEPNECK RD AND LAWRENCEBURG HWY. |
| Sep 13, 11:05 AM CDT | FLASH FLOOD | Columbia, TN | MULTIPLE ROADS FLOODED AND CLOSED IN COLUMBIA. |
| Sep 13, 11:45 AM CDT | FLASH FLOOD | Summertown, TN | MULTIPLE WATER RESCUES ONGOING IN THE NORTHERN PART OF LAWRENCE COUNTY |
| Sep 13, 12:00 PM CDT | FLASH FLOOD | Summertown, TN | LAWRENCE COUNTY EM FB PAGE REPORTED NUMEROUS AGENCIES REPONDING TO HEAVY RAIN AND FLOODING THAT CONTINUED INTO SUNDAY AFTERNOON ACROSS NORTHERN LAWRENCE COUNTY. NUMEROUS TREES FELL FROM WATER AND AT LEAST ONE WATER RESCUE. OCCURRED. |
| Sep 13, 1:45 PM CDT | FLASH FLOOD | Mount Pleasant, TN | RECEIVED IMAGES FROM MAURY COUNTY EMA OF FLOODING. BRIDGE OVER BIG BIGBY CREEK AT THE CORNER OF CANAAN RD AND ASHWOOD RD FLOODED. MAGNOLIA RD IN MT. PLEASANT FLOODED. SUGAR CREEK IN MT. PLEASANT ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS54 KOHX 131451
FFWOHX
TNC055-099-101-119-131800-
/O.NEW.KOHX.FF.W.0032.200913T1451Z-200913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
951 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Giles County in middle Tennessee...
Northeastern Lawrence County in middle Tennessee...
Southeastern Lewis County in middle Tennessee...
Maury County in middle Tennessee...
* Until 100 PM CDT.
* At 951 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Columbia, Lawrenceburg, Spring Hill, Mount Pleasant, Summertown,
Ethridge, Hampshire, Williamsport, Santa Fe and Henryville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8743 3560 8735 3581 8711 3571 8684
3527 8727 3539 8747
FLASH FLOOD...RADAR INDICATED
$$
105 follow-up statements
055
WGUS74 KOHX 131610
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1110 AM CDT Sun Sep 13 2020
TNC055-099-101-119-131800-
/O.CON.KOHX.FF.W.0032.000000T0000Z-200913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles TN-Lawrence TN-Lewis TN-Maury TN-
1110 AM CDT Sun Sep 13 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON FOR NORTHWESTERN GILES, NORTHEASTERN LAWRENCE,
SOUTHEASTERN LEWIS AND MAURY COUNTIES...
At 1110 AM CDT, emergency management reported significant ongoing
flash flooding. Between 2.5 and 4.5 inches of rain have fallen.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Columbia, Lawrenceburg, Spring Hill, Mount Pleasant, Summertown,
Ethridge, Hampshire, Williamsport, Santa Fe and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8743 3560 8735 3581 8711 3571 8684
3527 8727 3539 8747
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10244
WGUS54 KOHX 131749
FFWOHX
TNC055-099-101-119-132000-
/O.EXT.KOHX.FF.W.0032.000000T0000Z-200913T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1249 PM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Northwestern Giles County in middle Tennessee...
Northeastern Lawrence County in middle Tennessee...
Southeastern Lewis County in middle Tennessee...
Maury County in middle Tennessee...
* Until 300 PM CDT.
* At 1249 PM CDT, emergency management reported continuing
significant flash flooding. Between 2.5 and 5 inches of rain have
fallen.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Columbia, Lawrenceburg, Spring Hill, Mount Pleasant, Summertown,
Ethridge, Hampshire, Williamsport, Santa Fe and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8743 3560 8735 3581 8711 3571 8684
3527 8727 3539 8747
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10298
WGUS54 KOHX 131939
FFWOHX
TNC055-099-101-119-132100-
/O.EXT.KOHX.FF.W.0032.000000T0000Z-200913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
239 PM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Northwestern Giles County in middle Tennessee...
Northeastern Lawrence County in middle Tennessee...
Southeastern Lewis County in middle Tennessee...
Maury County in middle Tennessee...
* Until 400 PM CDT.
* At 239 PM CDT, emergency management reported that flash flooding
continues. Between 3 and 5 inches of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Columbia, Lawrenceburg, Spring Hill, Mount Pleasant, Summertown,
Ethridge, Hampshire, Williamsport, Santa Fe and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8743 3560 8735 3581 8711 3571 8684
3527 8727 3539 8747
FLASH FLOOD...OBSERVED
$$
10255
WGUS74 KOHX 132018
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
318 PM CDT Sun Sep 13 2020
TNC055-099-101-132028-
/O.CAN.KOHX.FF.W.0032.000000T0000Z-200913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles TN-Lawrence TN-Lewis TN-
318 PM CDT Sun Sep 13 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN GILES,
NORTHEASTERN LAWRENCE AND SOUTHEASTERN LEWIS COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 700 PM CDT for a portion
of Middle Tennessee.
LAT...LON 3556 8729 3560 8735 3581 8711 3571 8684
3544 8720 3551 8726
$$
TNC119-132100-
/O.CON.KOHX.FF.W.0032.000000T0000Z-200913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maury TN-
318 PM CDT Sun Sep 13 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR CENTRAL MAURY COUNTY...
At 318 PM CDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Columbia, Spring Hill, Mount Pleasant, Santa Fe, Williamsport and
Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3556 8729 3560 8735 3581 8711 3571 8684
3544 8720 3551 8726
FLASH FLOOD...OBSERVED
$$
LaRosa051
WGUS54 KOHX 132020
FFWOHX
TNC119-132300-
/O.EXT.KOHX.FF.W.0032.000000T0000Z-200913T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
320 PM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Central Maury County in middle Tennessee...
* Until 600 PM CDT.
* At 320 PM CDT, emergency management reported that flash flooding
continues. Between 3 and 5 inches of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Columbia, Spring Hill, Mount Pleasant, Santa Fe, Williamsport and
Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3556 8729 3560 8735 3581 8711 3571 8684
3544 8720 3551 8726
FLASH FLOOD...OBSERVED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:49 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 13, 6:49 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 649 AM CDT Sun Sep 13 2020 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Freshened up wording in zone forecast product for flash flood watch. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is on the way for BNA/MQY in the next several hours, while CSV will have to wait until 18z for any activity. Heavier rain will reduce VIS/CIGs to MVFR or IFR at times. Activity will taper off around 00z or a little sooner. Light south winds become northerly/variable this afternoon and evening. MVFR CIGs are possible at BNA/MQY/CSV and may need further adjustment in later TAF cycles. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bedford-Clay-Davidson- Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Sep 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A good portion of the mid state will experienced between two to three inches, with locally higher amounts of around five inches, of rainfall today. Heavy rainfall could fall within a short period of time causing flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Currently, the greatest rainfall amounts associated the remants of Tropical Storm Sally will be across southeastern portions of the mid state region later this work week where two to four inches of rainfall could be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Sep 13, 8:31 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 5 SE BRENTWOOD 35.95N 86.72W
09/13/2020 WILLIAMSON TN LAW ENFORCEMENT
WALLER RD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER OHX2000530
MR3Local storm report, Sep 13, 8:50 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD NOLENSVILLE 35.95N 86.65W
09/13/2020 WILLIAMSON TN LAW ENFORCEMENT
MULTIPLE ROADS FLOODED AROUND NOLENSVILLE.
&&
EVENT NUMBER OHX2000531
MR3Local storm report, Sep 13, 9:22 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 SSW ANTIOCH 36.02N 86.69W
09/13/2020 DAVIDSON TN EMERGENCY MNGR
WATER RESCUE ONGOING AT CULBERTSON RD.
&&
EVENT NUMBER OHX2000532
MR3Local storm report, Sep 13, 9:31 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 2 NE LA VERGNE 36.02N 86.55W
09/13/2020 RUTHERFORD TN SOCIAL MEDIA
WATER APPROACHING HOMES ON MERCURY DRIVE IN LA VERGNE
&&
EVENT NUMBER OHX2000533
JBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:07 AM CDT | Flash Flood Watch | OHX | Bedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more | 13 hr |
| Sep 13, 6:28 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Sep 13, 7:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 6 hr |
| Sep 13, 7:37 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 113 min |
| Sep 13, 8:26 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Sep 13, 9:16 AM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 119 min |
| Sep 13, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner, Trousdale | 3 hr |
| Sep 13, 10:29 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 7 hr |
| Sep 13, 10:42 AM CDT | River Flood Warning | OHX | Davidson | 13 hr |
| Sep 13, 11:19 AM CDT | River Flood Warning | OHX | Davidson | 14 hr |
| Sep 13, 11:50 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 4 hr |
| Sep 13, 11:54 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 3 hr |
| Sep 13, 3:09 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.